Alert archive / Michigan / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 5, NWS Gaylord, MI

April 23, 2001Arenac County, Gladwin County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 23, 2001, 7:47 PM EDT for Arenac County, Gladwin County, Ogemaw County, Michigan. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2001, 7:47 PM EDT (23:47 UTC)
Expired
Apr 23, 2001, 8:15 PM EDT
In force
28 min
Issued by
NWS Gaylord, MI
Area
Whole counties

Counties Arenac County, MI, Gladwin County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 101 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 232348
SVRAPN
MIC011-051-129-240015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
747 PM EDT MON APR 23 2001

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 815 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF ALGER...MOVING NORTHEAST AT 75
  MPH.

* THE SEVERE THUNDERSTORM WILL REACH...
  SKIDWAY LAKE AROUND 755 PM EDT
  SELKIRK AROUND 800 PM EDT
  RIFLE RIVER STATE PARK...7 MILES SOUTHEAST OF LUPTON AROUND 805 PM
  EDT

AT 747 PM EDT LAW ENFORCEMENT REPORTED WIND DAMAGE IN CENTRAL
GLADWIN COUNTY.

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS BET	WEEN 60 AND 70 MPH. WINDS
THIS HIGH CAN DOWN TREES AND POWER LINES.

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:28 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 23, 5:28 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
528 PM EDT MON APR 23 2001

WILL ISSUE A HIGH WIND ADVISORY FOR ALL OF NORTHERN LOWER AND
EASTERN UPPER MICHIGAN. WINDS GUSTING TO CLOSE TO 50 MPH JUST WEST
OF LAKE MICHIGAN OVER WISCONSIN LATE THIS AFTERNOON. KAPX VWP
SHOWING 50KT WINDS ABOUT 2-3KFT OFF THE GROUND...EXPECT THESE WINDS
TO MIX DOWN ESPECIALLY IN THE VICINITY OF THE COLD FRONT.

.APX...HIGH WIND ADVISORY...EVENING...MIZ008-015>036-041-042.

FARINA

Nearby

Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.